MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT E SERIES; CLINICAL SAMPLE CONCENTRATOR

ABBOTT MOLECULAR, INC. ABBOTT M2000SP INSTRUMENT E SERIES; CLINICAL SAMPLE CONCENTRATOR
Model Number 09K14-02
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An elevated complaint investigation will be conducted; a follow-up report will be sent once this is complete.
 
Event or Problem Description
The customer reported that while cleaning the system liquid waste bottle on the m2000sp (09k14-02) instrument serial number: (b)(4), some liquid splashed into the technician's eye.The technical application specialist (tas) advised the affected person to wash their eye thoroughly using a eye-wash for 15 minutes and also advised customer to immediately call the work doctor to arrange for a post-exposure prophylaxis.The customer who had been in contact with the liquid waste has consulted the doctor and is under post exposure prophylaxis treatment.
 
Additional Manufacturer Narrative
Updated b5 to clarify that the user was wearing ppe (personal protective equipment) except for safety goggles, therefore the liquid waste reached the eye.Updated medical device problem code to include 1670 in addition to 1354.Investigation into this complaint included a service history review, a quality data review and a complaint history review.Investigation is summarized as follows: service history review: service history for m2000sp serial number (sn) (b)(6) revealed the instrument was installed in april of 2021 at the complaint customer site in berlin, germany.A review of service tickets did not identify any additional tickets related to the liquid waste system.Labeling review: m2000sp operations manual 200681-109 - march 2016, was reviewed.Review concluded there is applicable labeling to identify the relevant information related to the m2000sp instrument in regard to cleaning the liquid waste bottle and the need to use appropriate ppe (personal protective equipment).Nonconformance (nc) / corrective and preventive action (capa) search a search of nc and capa (nc/capa) records was performed for instances related to the m2000sp instrument system, base list number (ln) 09k14.Nc/capa history review did not identify any related records in the last two years.Complaint history review: complaint history review showed that over the last two years from the date of the complaint ticket, the elevated complaint ticket under investigation was the only ticket where a user splashed liquid waste into the eye of another operator while cleaning the liquid waste bottle.Based on the results of the investigation, a product deficiency was not identified for the m2000sp eseries instrument system, ln 09k14-02.
 
Event or Problem Description
The user was wearing ppe (personal protective equipment) except for safety goggles, therefore the liquid waste reached the eye.

Brand Name
ABBOTT M2000SP INSTRUMENT E SERIES
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key15302946
Report Number3005248192-2022-00763
Device Sequence Number20155596
Product Code JJH
UDI-Device Identifier00884999031753
UDI-Public00884999031753
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number09K14-02
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown